Side effects and What to expect.

Hi All,

I am 32 and was diagnosed with stage 1b2 cervical cancer on 13th November. Due to the size of the tumour (5.2cm) I opted for radiotherapy with chemotherapy, which started on the 4th January.

So far I’ve had 2 radiotherapy sessions and start chemo on Monday (8th January).

 

I’m generally feeling tired and worn out constantly, but I think this is the result of not being at work, therefore not being active. Since my first session I’ve had an ache in my left knee and putting it down to being inactive, but just wondering whether its worth mentioning to my Nurse on Monday, as I’m aware of the side effects of lymphoedema, or am I just overreacting? 

 

Thanks in advance,

 

Stef

Hi Stef. Everything is worth mentioning to your nurse, as they are brilliant at reassuring and/or finding some way to alleviate problems. I would think it unlikely to be lymphodemia this early on, but still worth checking. When I was having radiotherapy I developed all sorts of aches, but a lot were down to tension and having to be manipulated and lie in the same position every day - plus the inactivity, like you say. I was also very fatigued, but again I think tension from all the waiting and emotional impact of diagnosis caused this initially.

Good luck.

Anne x

 

 

Thank you. All of my appointments are before 9am in the morning, and due to rush hour traffic it’s going to take around an hour to get there, so I expected fatigue to happen - just not this early.

 

will definitely speak to my Nurse on Monday - thanks for the reassurance x

Eat well and sleep as you need it

some people don’t react badly to radiotherapy and some do- no one knows why, but listen to your body and get all the information you can off your nurses.

good luck in the weeks to come and keep posting- we all will help you on your journey highs and lows xx

Hi Stef85

First i pray all goes well for u. I didnt mind my chemo days mine was also on mondays my husband would take me and my mom would meet us there so he could go to work. I would have my radiation first and them come back for chemo. Me and my mom would sit and eat all day while watching tv. I gained about 30 pounds durning chemo. I started to get a little tired about week 3 and also had the diarrhea then too. Was not to bad with a little Imodium. But eat when u can and sleep if u feel tired listen to your body. If u have any problem tell your nurses or doctors when they c u once a week. Please keep us posted :-)

Thank you for your replies.

 

today was a nightmare, took an hour to get a cannula in, and then because it was in an awkward place whenever I moved, it stopped either the hydration or the chemo. So what was supposed to start at 09:45 and be 5 hours long was actually a late finish at half 5.

 

and to top it all off, I’ve got low haemoglobin so now I’m in tomorrow for a blood transfusion too. I’m always the awkward one :(

Sorry u had such a bad day at chemo. I hope your radiation appt was better for u. Did u have that after your long day.:-( i had one nurse durning chemo bruise my arm on the inside and made a rope vein it was there for 3 months sore:-( but it is good now i hope things will go good for you from now on :-)

Pray all goes good:-)

I am one stage 1b1 and they want to do surgery next month to move my ovaries up into my abdomen remove my fallopian tubes and check everything inside and then after my 2-week post-op they want me to start 7 weeks of radiation which is a lot and then chemo in between that

Hi All,

 

So far, I’m 12 radio and 2 chemo down of my 28/5. After my first chemo I had an unexpected trip to a&e with severe stomach pains which was put down to constipation for the time being. I was told to utilise the Docusate I’d bought more regularly and it seemed to have helped. My consultant said if I was to experience these pains again they’d have to consider stopping treatment as it may be having an adverse effect on my bowels/intestine.

 

Since Tuesday, bowels have been really loose and now have this churning sort of sensation in my stomach as if I’ve got d&v. My partner is concerned due to the pain I experienced last week; but it’s nowhere near as unbearable as last week. Going to attempt some Immodium today and see if that stops the churning sensation - has anyone else got any advice? 

 

Thanks

 

stef

Eat little and often rather than your usual meals and rest as much as you can...plenty of fluids too. I had the churning and some nausea too and it really helped me.

 

x

My radiologist suggested eating something small every hour on the hour. I couldnt do it that regularly but it seemed to help my stomach pains. That was towards the beginning. My second set of pains turned out to be gas pains and that was right around the middle of treatment. So it could be either of those. Good luck to You!